Back pain

I've been starting to get back pain in my liver area for a while but since having my gem, carbo and avastin (last Tuesday) it's getting really bad. I have got some cancer on the outside of my liver so I hope it's that being destroyed but I keep worrying that the cancer has started on the inside of the liver. The CT scan didn't show any sign that it had but I'm getting so worried now. Has my liver got enlarged. I'm feeling very tired. More gem tomorrow.

11 Replies

  • Dear Lovis. I had Gem, Carbo and Avastin. I 'd occasionally get the same type of pain. Some of my liver bloods were raised during this chemo but it all settled down eventually. If it's really worrying you maybe contact your oncology liaison nurse. Like I said I had this pain and it was fine but for your peace of mind maybe just get it checked out. Love - Trish

  • Hi Lovis, I was on the same regimen and had pretty bad back pain. My onco said it was OK to take pain killers bought over the pharmacy counter. I found Volterol worked quite well. I think it's the Avastin that gives you backache as I've stopped the Carbo-Gem but still have backache some days on maintenance Avastin.

    The first infusion of drugs sent my liver haywire. I because exhausted - sleeping 22 hours in 24. It righted itself over the following weeks.

    Hope the answers are helpful. I can imagine I'd feel the same as you and worried about my liver. I agree with Trish it's a good idea to speak to your team just to check out everything is OK.

    Take care. love Annie

  • I don't think it's musco-skeletal because it's one side only and it hurts when I burp and yawn. I'll speak to the chemo nurse tomorrow when I go in for my next gem.

  • Annie did your hair fall out with carbo/gem? due more chemo. and as my hair just grown back hate the thought of loosing it again. hope your feeling ok.

    love Jenny xxx

  • Dear Jenny, I'm afraid I have lost the fine hairs so it has become a bit thin but you don't get the wholesale loss like you do with Taxol. Friends on the same prescription who have coarser hair than mine haven't lost any at all.

    It was quite a tiring regime to get through but I think that's because I was travelling to London and you have to go for treatment on Day 1 and on Day 8. Apart from that it wasn't really too bad and I was lucky not to have much in the way of side-effects. It seems to have done the trick from what the oncologist told me.

    Feeling much better now thanks. I will definitely get my act together and come over the Bristol as promised. xxxx

    Love Annie

  • Thanks Annie think thats what I will get next, seems not the Letrazole as I thought but hay ho here we go again.

    Love Jenny xxx ps let me know if coming over to Bristol I would hate to miss you.

  • Thank you for your reply. Sometimes you get so scared. xx

  • Hi Lovis, I had 17 Avastin and found that it seemed to cause random pains, some quite severe, over the course of treatment. It is not as rigorous as chemo but as the excellent blog posted yesterday sets out is certainly not a picnic either. I read somewhere that the pain can be at the site of any remaining cancer so no doubt it is chipping away at it. I think you are bound to worry because it is a different experience and do talk to the onc nurse to set your mind at rest.

    Best wishes, Rita

  • Thanks for that. I'll just visualise it killing the cancer and that is why it hurts. X

  • Hi Lovis I believe that one of the side effects of Avastin is pain at tumour sites. Hopefully although not ideal means it is working and killing of these nasty blighters. I would definitely let your oncologist know and sort out some pain relief to help you through this

    Take care

    Ally xxx

  • Hi Lovis,

    I'm on the same regime and get pain where my tumours are and my Onco said it's normal. I tell myself the pain is worth it as the tumours are being zapped. I take some painkillers to help.

    Love, Solange

You may also like...